Stability results for Harnack inequalities
Annales de l'Institut Fourier, Volume 55 (2005) no. 3, pp. 825-890.

We develop new techniques for proving uniform elliptic and parabolic Harnack inequalities on weighted Riemannian manifolds. In particular, we prove the stability of the Harnack inequalities under certain non-uniform changes of the weight. We also prove necessary and sufficient conditions for the Harnack inequalities to hold on complete non-compact manifolds having non-negative Ricci curvature outside a compact set and a finite first Betti number or just having asymptotically non-negative sectional curvature.

Nous développons de nouvelles techniques pour obtenir des inégalités de Harnack uniformes elliptiques et paraboliques sur les variétés riemanniennes à poids. Nous démontrons en particulier la stabilité de ces inégalités pour certains changements de poids. Nous donnons une condition nécessaire et suffisante pour ces inégalités dans le cas des variétés riemanniennes complètes à courbure de Ricci positive ou nulle en dehors d'un compact et dont le premier nombre de Betti est fini, ou sous la condition de courbure sectionnelle asymptotiquement positive ou nulle.

DOI: 10.5802/aif.2116
Classification: 58J35,  31C12
Keywords: Harnack inequality, Riemannian manifold, heat equation
Grigor'yan, Alexander 1; Saloff-Coste, Laurent 

1 Imperial college, department of mathematics, London SW7 2BZ (United kingdom), Cornell University, department of mathematics, Malott Hall, Ithaca NY 14853-4201 (USA)
@article{AIF_2005__55_3_825_0,
     author = {Grigor'yan, Alexander and Saloff-Coste, Laurent},
     title = {Stability results for {Harnack} inequalities},
     journal = {Annales de l'Institut Fourier},
     pages = {825--890},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {55},
     number = {3},
     year = {2005},
     doi = {10.5802/aif.2116},
     zbl = {02171527},
     mrnumber = {2149405},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.2116/}
}
TY  - JOUR
AU  - Grigor'yan, Alexander
AU  - Saloff-Coste, Laurent
TI  - Stability results for Harnack inequalities
JO  - Annales de l'Institut Fourier
PY  - 2005
DA  - 2005///
SP  - 825
EP  - 890
VL  - 55
IS  - 3
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.2116/
UR  - https://zbmath.org/?q=an%3A02171527
UR  - https://www.ams.org/mathscinet-getitem?mr=2149405
UR  - https://doi.org/10.5802/aif.2116
DO  - 10.5802/aif.2116
LA  - en
ID  - AIF_2005__55_3_825_0
ER  - 
%0 Journal Article
%A Grigor'yan, Alexander
%A Saloff-Coste, Laurent
%T Stability results for Harnack inequalities
%J Annales de l'Institut Fourier
%D 2005
%P 825-890
%V 55
%N 3
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2116
%R 10.5802/aif.2116
%G en
%F AIF_2005__55_3_825_0
Grigor'yan, Alexander; Saloff-Coste, Laurent. Stability results for Harnack inequalities. Annales de l'Institut Fourier, Volume 55 (2005) no. 3, pp. 825-890. doi : 10.5802/aif.2116. http://www.numdam.org/articles/10.5802/aif.2116/

[1] D.G. Aronson Bounds for the fundamental solution of a parabolic equation, Bull. Amer. Math. Soc., Volume 73 (1967), pp. 890-896 | DOI | MR | Zbl

[2] M.T. Barlow; R.F. Bass Brownian motion and harmonic analysis on Sierpinski carpets, Canad. J. Math., Volume 54 (1999), pp. 673-744 | MR | Zbl

[3] M.T. Barlow; R.F. Bass; M. Picardello, W.Woess Random walks on graphical Sierpinski carpets, Random walks and discrete potential theory (Cortona, Italy, 1997) (Symposia Math.), Volume 39 (1999), pp. 26-55 | Zbl

[4] P. Buser A note on the isoperimetric constant, Ann. Sci. École Norm. Sup., Volume 15 (1982), pp. 213-230 | Numdam | MR | Zbl

[5] M. Cai Ends of Riemannian manifolds with nonnegative Ricci curvature outside a compact set, Bull. Amer. Math. Soc., Volume 24 (1991), pp. 371-377 | DOI | MR | Zbl

[6] I. Chavel Eigenvalues in Riemannian geometry, Academic Press, New York, 1984 | MR | Zbl

[7] J. Cheeger; M. Gromov; M. Taylor Finite propagation speed, kernel estimates for functions of the Laplace operator, and the geometry of complete Riemannian manifolds, J. Diff. Geom., Volume 17 (1982), pp. 15-53 | MR | Zbl

[8] J. Cheeger; S.-T. Yau A lower bound for the heat kernel, Comm. Pure Appl. Math., Volume 34 (1981), pp. 465-480 | DOI | MR | Zbl

[9] S.Y. Cheng; S.-T. Yau Differential equations on Riemannian manifolds and their geometric applications, Comm. Pure Appl. Math., Volume 28 (1975), pp. 333-354 | DOI | MR | Zbl

[10] F.R.K. Chung Spectral Graph Theory, CBMS Regional Conference Series in Mathematics, 92, Amer. Math. Soc. Publications, 1996 | Zbl

[11] T. Coulhon; L. Saloff-Coste Variétés riemanniennes isométriques à l'infini, Revista Matematica Iberoamericana, Volume 11 (1995) no. 3, pp. 687-726 | MR | Zbl

[12] T. Delmotte Graphs between elliptic and parabolic Harnack inequalities, Potential Analysis, Volume 16 (2000) no. 2, pp. 151-168 | MR | Zbl

[13] P. Diaconis; L. Saloff-Coste What do we know about the Metropolis Algorithm?, J. Computer and System Sciences, Volume 57 (1998), pp. 20-36 | DOI | MR | Zbl

[14] J. Dodziuk Maximum principle for parabolic inequalities and the heat flow on open manifolds, Indiana Univ. Math. J., Volume 32 (1983) no. 5, pp. 703-716 | DOI | MR | Zbl

[15] E.B. Fabes; D.W. Stroock A new proof of Moser's parabolic Harnack inequality via the old ideas of Nash, Arch. Rat. Mech. Anal., Volume 96 (1986), pp. 327-338 | MR | Zbl

[16] R. Greene; W. Wu Function theory of manifolds which possess a pole, Lecture Notes Math., 699, Springer, 1979 | MR | Zbl

[17] A. Grigor'yan The heat equation on non-compact Riemannian manifolds (Russian), Mat. Sbornik, Volume 182 (1991) no. 1, pp. 55-87 | Zbl

[18] A. Grigor'yan Heat kernel upper bounds on a complete non-compact manifold, Revista Matematica Iberoamericana, Volume 10 (1994) no. 2, pp. 395-452 | MR | Zbl

[19] A. Grigor'yan Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Amer. Math. Soc., Volume 36 (1999), pp. 135-249 | DOI | MR | Zbl

[20] A. Grigor'yan ; L. Saloff-Coste Surgery of Faber-Krahn inequalities and applications to heat kernel upper bounds on manifolds with ends (2000) (in preparation)

[21] A. Grigor'yan; L. Saloff-Coste Dirichlet heat kernel in the exterior of a compact set, Comm. Pure Appl. Math., Volume 55 (2002), pp. 93-133 | DOI | MR | Zbl

[22] A. Grigor'yan; L. Saloff-Coste Hitting probabilities for Brownian motion on Riemannian manifolds, J. Math. Pures et Appl., Volume 81 (2002), pp. 115-142 | DOI | MR | Zbl

[23] M. Gromov Structures métriques pour les variétés Riemannienes, Cedic/Ferdnand Nathan, Paris, 1981 | MR | Zbl

[24] P. Hajlasz; P. Koskela Sobolev Met Poincaré, 688, Memoirs of the AMS, 2000 | MR | Zbl

[25] W. Hebisch; L. Saloff-Coste On the relation between elliptic and parabolic Harnack inequalities, Ann. Inst. Fourier, Volume 51 (2001) no. 5, pp. 1437-1481 | DOI | Numdam | MR | Zbl

[26] D. Jerison The Poincaré inequality for vector fields satisfying Hörmander condition, Duke Math. J., Volume 53 (1986), pp. 503-523 | MR | Zbl

[27] M. Kanai Analytic inequalities, and rough isometries between non-compact Riemannian manifolds (Lecture Notes Math.), Volume 1201 (1986), pp. 122-137 | Zbl

[28] A. Kasue Harmonic functions with growth conditions on a manifold of asymptotically nonnegative curvature I., Geometry and Analysis on Manifolds (Katata/Kyoto, 1987) (Lecture Notes Math.) (1988), pp. 158-181 | Zbl

[29] J.L. Kazdan; F.W. Warner Prescribing curvatures, Proceedings of Symposia in Pure Mathematics, Volume 27 (1975) no. 2, pp. 309-319 | MR | Zbl

[30] S. Kusuoka; D. Stroock Application of Malliavin calculus, III, J. Fac. Sci. Tokyo Univ., Sect. 1A, Math., Volume 34 (1987), pp. 391-442 | MR | Zbl

[31] E.M. Landis The second order equations of elliptic and parabolic type (Russian), Nauka, Moscow, 1971 | Zbl

[32] P. Li; L.F. Tam Positive harmonic functions on complete manifolds with non-negative curvature outside a compact set, Ann. Math., Volume 125 (1987), pp. 171-207 | DOI | MR | Zbl

[33] P. Li; L.F. Tam Green's function, harmonic functions and volume comparison, J. Diff. Geom., Volume 41 (1995), pp. 277-318 | Zbl

[34] P. Li; S.-T. Yau On the parabolic kernel of the Schrödinger operator, Acta Math., Volume 156 (1986) no. 3,4, pp. 153-201 | MR | Zbl

[35] Z.-D. Liu Ball covering property and nonnegative Ricci curvature outside a compact set, Differential Geometry: Riemannian Geometry (Los Angeles, CA, 1990) (Proceedings of Symposia in Pure Mathematics), Volume 54, Part 3 (1993), pp. 459–464 | Zbl

[36] A.G. Losev Some Liouville theorems on Riemannian manifolds of a special type (Russian), Izv. Vyssh. Uchebn. Zaved. Matematika, Volume 12 (1991), pp. 15-24 | MR | Zbl

[37] G. Lu Weighted Poincaré and Sobolev inequalities for vector fields satisfying Hörmander's condition and applications, Revista Matematica Iberoamericana, Volume 8 (1992) no. 3, pp. 367-439 | MR | Zbl

[38] P. March Brownian motion and harmonic functions on rotationally symmetric manifolds, Ann. Prob., Volume 14 (1986) no. 3, pp. 793-801 | DOI | MR | Zbl

[39] J. Moser On Harnack's theorem for elliptic differential equations, Comm. Pure Appl. Math., Volume 14 (1961), pp. 577-591 | DOI | MR | Zbl

[40] J. Moser A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math., Volume 17 (1964), pp. 101-134 | DOI | MR | Zbl

[41] M. Murata; M. Kishi Positive harmonic functions on rotationary symmetric Riemannian manifolds, Potential Theory (1992), pp. 251-259 | Zbl

[42] F.O. Porper; S.D. Eidel'man Two-side estimates of fundamental solutions of second-order parabolic equations and some applications (Russian), Uspekhi Matem. Nauk, Volume 39 (1984) no. 3, pp. 101-156 | MR | Zbl

[43] L. Saloff-Coste A note on Poincaré, Sobolev, and Harnack inequalities, Internat. Math. Res. Notices, Volume 2 (1992), pp. 27-38 | MR | Zbl

[44] L. Saloff-Coste Parabolic Harnack inequality for divergence form second order differential operators, Potential Analysis, Volume 4 (1995), pp. 429-467 | DOI | MR | Zbl

[45] L. Saloff-Coste Lectures on finite Markov chains,, Lecture Notes Math., Springer, 1997 | MR | Zbl

[46] L. Saloff-Coste Aspects of Sobolev inequalities (London Math. Soc. Lecture Notes Series), Volume 289 (2002) | Zbl

[47] K.-Th. Sturm Sharp estimates for capacities and applications to symmetrical diffusions, Probability theory and related fields, Volume 103 (1995) no. 1, pp. 73-89 | DOI | MR | Zbl

[48] C.-J. Sung; L.-F. Tam; J. Wang Spaces of harmonic functions, J. London Math. Soc., Volume 2 (2000) no. 3, pp. 789-806 | MR | Zbl

[49] S.-T. Yau Harmonic functions on complete Riemannian manifolds, Comm. Pure Appl. Math., Volume 28 (1975), pp. 201-228 | DOI | MR | Zbl

Cited by Sources: